Will lortabs work well with prednisone or should i avoid mixing the two?
SO recently i had my wisdom teeth pulled out and they gave me lortab for the pain. Then later in the week gave me prednisone to help with the healing. i was just wondering if those two medications are okay to take at the same time or not
These two medications are okay to take together, and are safe in the short term, but neither should be taken for long periods of time. Lortab is a combination medication of hydrocodone which is a narcotic and paracetamol which is drug like Tylenol. It is very effective at relieving pain, but causes side effects such as constipation. Prednisone is a steroid which is very powerful at reducing inflammation and can help in relieving pain. Prednisone makes people very hungry, can make diabetes worse, and cause sleep disturbances. When it is taken, people must be tapered off of it to avoid withdrawal effects on the body. You just need to make sure that you take the drug exactly as your doctor prescribed it. If the pain you are experiencing is still too much for you to handle, or if you are develop unacceptable side effects of the Lortab, then I would suggest calling the oral surgeon that prescribed you the medicines. You could try an anti-inflammatory such as ibuprofen that could really help with the pain and avoid the side effects that come along with narcotic medications such as lortab. Your doctor will be able to tell you if you are healthy enough for this medication.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.